zbMATH — the first resource for mathematics

Bootstrapping extremes of random variables under power normalization. (English) Zbl 1131.62039
Summary: This paper deals with the asymptotics of bootstrap for the distribution of extremes under power normalization when the underlying distribution belongs to the domain of attraction of an extreme value distribution. We obtained inconsistency, weak consistency and strong consistency of bootstrapping with appropriate choice of the resample size when the normalizing constants are known. The same problems are investigated when the normalizing constants are unknown. The bootstrap for the joint distributions and the confidence intervals for the upper end of the distribution function \(F\) are obtained.

62G20 Asymptotic properties of nonparametric inference
62G32 Statistics of extreme values; tail inference
62G09 Nonparametric statistical resampling methods
60F05 Central limit and other weak theorems
Full Text: DOI
[1] Angus, J., Asymptotic theory for bootstrapping the extremes, Communications in Statistics. Theory and Methods, 22, 15-30, (1993) · Zbl 0777.62043
[2] Arcones, M. A.; Giné, E., The bootstrap of the Mean with arbitrary bootstrap sample size, Annales de l’Institut Henri Poincaré. Probabilités et Statistiques, 25, 457-481, (1989) · Zbl 0712.62015
[3] Arnold, B. C., Balakrishnan, N., andNagaraja, H. N. (1992).A First Course in Order Statistics. John Wiley & Sons, New York. · Zbl 0850.62008
[4] Athreya, K. B., Bootstrap of the Mean in the infinite variance case, The Annals of Statistics, 15, 724-731, (1987) · Zbl 0628.62042
[5] Barakat, H. M.; Nigm, E. M., Extreme order statistics under power normalization and random sample size, Kuwait Journal of Science and Engineering, 29, 27-41, (2002) · Zbl 1207.62110
[6] Barakat, H. M.; Nigm, E. M., Some asymptotic stability properties of extreme order statistics under power normalization, Kuwait Journal of Science and Engineering, 30, 15-27, (2003) · Zbl 1207.62111
[7] Barakat, H. M.; Nigm, E. M.; El-adll, M. E., Continuation theorems of the extremes under power normalization, The Korean Journal of Computational & Applied Mathematics, 10, 1-15, (2002) · Zbl 1008.60042
[8] Barakat, H. M.; Nigm, E. M.; El-Adll, M. E., Asymptotic properties of random extremes under general normalization from nonidentical distributions, Metrika, 59, 275-287, (2004) · Zbl 1147.62336
[9] Bickel, P. J.; Freedman, D. A., Some asymptotic theory for the bootstrap, The Annals of Statistics, 9, 1196-1217, (1981) · Zbl 0449.62034
[10] Christoph, G.; Falk, M., A note on domains of attraction of\(p\)-MAX stable laws, Statistics & Probability Letters, 28, 279-284, (2006) · Zbl 0855.60027
[11] Haan, L., A form of regular variation and its application to the domain of attraction of the double exponential distribution, Zeitschrift für Wahrscheinlichkeitstheorie und Verwandte Gebiete, 17, 241-258, (1971) · Zbl 0204.51401
[12] Deheuvels, P.; Mason, D.; Shorac, G., Some results on the influence of extremes on the bootstrap, Annales de l’Institut Henri Poincaré. Probabilités et Statistiques, 29, 83-103, (1993) · Zbl 0774.62042
[13] Efron, B., Bootstrap methods: another look at the jackknife, The Annals of Statistics, 7, 1-26, (1979) · Zbl 0406.62024
[14] Fukuchi, J. andAthreya, K. B. (1993). Bootstrapping extremes of i.i.d. random variables. InThe Conference on extreme value theory and application, Vol. 3, pp. 23-29. Gaitherburg, Maryland.
[15] Galambos, J. (1987).The Asymptotic Theory of Extreme Order Statistics. Krieger Publishing Co., Melbourne, 2nd ed. · Zbl 0634.62044
[16] Gnedenko, B. V. (1943). Sur la distribution limit du treme maximum d’une serie aleatoire.The Annals of Mathematics, 44:423-453. · Zbl 0063.01643
[17] Kunsch, H. R., The jackknife and the bootstrap for genera stationary observations, The Annals of Statistics, 17, 1217-1241, (1989) · Zbl 0684.62035
[18] Leadbetter, M. R., Lindgren, G., andRootzén, H. (1983)Extremes and Related Properties of Random Sequences and Processes. Springer-Verlag, New York. · Zbl 0518.60021
[19] Mohan, N. R.; Ravi, S., MAX domains of attraction of univariate and multivariate\(p\)-MAX stable laws, Theory of Probability and its Applications, 37, 632-643, (1992) · Zbl 0788.60033
[20] Pantcheva, E., Limit theorems for extreme order statistics under nonlinear normalization, Lecture Notes in Mathematics, 1155, 284-309, (1985) · Zbl 0572.62023
[21] Singh, K., On the asymptotic efficiency of Efron’s bootstrap, The Annals of Statistics, 9, 1187-1195, (1981) · Zbl 0494.62048
[22] Subramanya, U. R., On MAX domains of attraction of univariate p-MAX stable laws, Statistics & Probability Letters, 19, 271-279, (1994) · Zbl 0803.60023
[23] Weinstein, S. B., Theory and application of some classical and generalized asymptotic distributions of extreme values, IEEE Transactions on Information Theory, 19, 148-154, (1973) · Zbl 0256.62020
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.